Alert archive / Florida / Wind Advisories in 2019
Wind Advisory 2, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this wind advisory at Oct 18, 2019, 4:57 PM EDT for Citrus County, Hernando County, Levy County, Florida. It took effect at Oct 19, 2019, 5:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2019, 4:57 PM EDT (20:57 UTC)
- In effect from
- Oct 19, 2019, 5:00 AM EDT
- Expired
- Oct 19, 2019, 5:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Tampa Bay, FL
Counties Citrus County, FL, Hernando County, FL, Levy County, FL
The radar
The Tampa radar (KTBW), 134 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.0 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1338 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
281 WWUS72 KTBW 182057 NPWTBW URGENT - WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 457 PM EDT Fri Oct 18 2019 FLZ142-148-239-242-192100- /O.NEW.KTBW.WI.Y.0002.191019T0900Z-191019T2100Z/ Coastal Citrus-Coastal Hernando-Inland Levy-Inland Citrus- Including the cities of Crystal River, Homosassa, Hernando Beach, Bayport, Chiefland, Bronson, Williston, and Inverness 457 PM EDT Fri Oct 18 2019 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 5 PM EDT SATURDAY... * WHAT...South winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Coastal Citrus, Coastal Hernando, Inland Levy and Inland Citrus Counties. * WHEN...From 5 AM to 5 PM EDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/tampa
1 follow-up statement
322 WWUS72 KTBW 191008 NPWTBW URGENT - WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 608 AM EDT Sat Oct 19 2019 FLZ142-148-239-242-192100- /O.CON.KTBW.WI.Y.0002.000000T0000Z-191019T2100Z/ Coastal Citrus-Coastal Hernando-Inland Levy-Inland Citrus- Including the cities of Crystal River, Homosassa, Hernando Beach, Bayport, Chiefland, Bronson, Williston, and Inverness 608 AM EDT Sat Oct 19 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...South winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Coastal Citrus, Coastal Hernando, Inland Levy and Inland Citrus Counties. * WHEN...Through 5 PM EDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/tampa
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this wind advisory went out at Oct 18, 2:49 PM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Oct 18, 2:49 PM EDT, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
249 PM EDT Fri Oct 18 2019
.DISCUSSION...
Tropical Storm Nestor will be the main player for the next 48 hours.
Nestor is over the central Gulf of Mexico moving quickly northeast
toward the Florida Panhandle. It will likely make landfall early on
Saturday, then continue moving away through the rest of the weekend.
Showers and thunderstorms have been increasing in coverage and
intensity today. So far they have remained mostly beyond 60 miles
from the coast, but as Nestor moves northeast, the convergence
boundary associated with a weak frontal boundary will lift
northeast, allowing these storms to move toward the coast. The main
impact will be overnight tonight into Saturday morning. The main
threat will be the potential for damaging wind gusts and isolated
tornadoes.
Coastal flooding/storm surge will be an issue tonight through
Saturday as winds turn more southerly, then southwesterly as Nestor
moves by. Expecting 1 to 3 feet in Tampa Bay, 2 to 4 feet from
Clearwater Beach to Chassahowitzka, and 3 to 5 feet north of
Chassahowitzka.
Large waves and gusty winds will also result in high surf and
dangerous rip currents through at least Saturday, and possibly into
Sunday as well. Even after the winds diminish, wave energy will
continue to propagate toward the coast on Sunday.
Flooding from rainfall is not expected to be a big issue due to the
fast movement of the storm. That said, if rainbands set up over one
particular area for any length of time, nuisance type flooding could
certainly occur.
Sustained wind impacts from Nestor should be confined to Levy
county, and mainly near the coast. As mentioned above, stronger
storms could bring damaging wind gusts to just about anywhere in our
area.
We return to some semblance of normalcy on Monday. A warm front will
lift north on Monday bringing some rain chances to the region, but
most of this will remain over the Gulf waters. A cold front will
move southward through Florida Tuesday and Wednesday with cooler and
drier weather moving in behind it. This will not be a strong cold
front given the time of year, and while it will feel better for a
day or two, temperatures will only drop off to about where they
should be this time of year.
Warmer and more humid air will make its way back into the region by
Friday.
&&
.AVIATION...
Expect gradually deteriorating conditions this afternoon with MVFR
and potentially IFR ceilings by tonight. Winds will gradually shift
to southeast then south and increase to 15 knots or so with higher
gusts overnight into Saturday.
&&
.MARINE...
Widespread showers and thunderstorms will move into the waters today
as Tropical Storm Nestor moves northeast toward the Florida
Panhandle. Hazardous boating conditions will persist through
Saturday night, followed by improving conditions during Sunday. Seas
will be slow to subside on Sunday as residual swells from Nestor
continue to move toward the coast.
A cold front will move into the waters on Tuesday and be south of
our waters by Wednesday morning. Northeast winds could reach 20
knots behind the front Wednesday.
&&
.FIRE WEATHER...
No significant fire weather issues next several days. Dry air behind
the cold front on Wednesday is not expected to result in relative
humidities below 35 percent.
&&
.Preliminary Point Temps/PoPs...
TPA 74 84 74 85 / 80 80 30 30
FMY 76 85 76 88 / 50 70 30 30
GIF 73 84 73 87 / 80 80 30 30
SRQ 75 86 75 87 / 80 80 40 40
BKV 70 85 71 86 / 80 80 30 20
SPG 76 85 77 86 / 80 80 30 30
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Sunday evening for Coastal
Charlotte-Coastal Hillsborough-Coastal Lee-Coastal Manatee-
Coastal Sarasota-Pinellas.
High Surf Advisory from 1 AM Saturday to 8 AM EDT Sunday for
Coastal Charlotte-Coastal Hillsborough-Coastal Lee-Coastal
Manatee-Coastal Sarasota-Pinellas.
Coastal Flood Advisory until 8 AM EDT Sunday for Coastal
Hillsborough-Coastal Manatee.
Tropical Storm Warning for Coastal Levy.
Gulf waters...Small Craft Advisory until 2 AM EDT Sunday for Charlotte Harbor
and Pine Island Sound-Coastal waters from Bonita Beach to
Englewood FL out 20 NM-Coastal waters from Englewood to
Tarpon Springs FL out 20 NM-Tampa Bay waters-Waters from
Bonita Beach to Englewood FL out 20 to 60 NM-Waters from
Englewood to Tarpon Springs FL out 20 to 60 NM.
Tropical Storm Warning for Coastal waters from Tarpon Springs to
Suwannee River FL out 20 NM-Waters from Tarpon Springs to
Suwannee River FL out 20 to 60 NM.
&&
SHORT TERM/AVIATION/MARINE/FIRE WEATHER...Jillson
MID TERM/LONG TERM/DECISION SUPPORT...05/CarlisleHazardous weather outlook, Oct 18, 8:15 AM EDT, 8 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 815 AM EDT Fri Oct 18 2019 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-191000- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 815 AM EDT Fri Oct 18 2019 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...THUNDERSTORM IMPACT... Thunderstorms are expected. Thunderstorms that develop will be capable of producing strong gusty winds...locally heavy rains... and frequent deadly lightning strikes. ...HIGH WIND IMPACT... Strong and gusty winds in the 15 to 25 MPH range will affect the region. These strong winds may break small twigs from trees and blow around any unsecured outdoor objects. High profile vehicles should use extra caution especially if traveling over bridges or high overpasses. ...RIP CURRENT IMPACT... Increased swells generated by Potential Tropical Cyclone Sixteen will lead to a high risk for rip currents today. If venturing into the water, remember to always swim near a life guard and exercise extreme caution. ...MARINE IMPACTS... Wind speeds of 20 to 33 knots will create hazardous boating conditions for small craft operators. ...WATERSPOUT IMPACT... Atmospheric conditions will be favorable for waterspout development. Mariners should be on the lookout for waterspouts. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. ...THUNDERSTORM IMPACT... On Saturday, thunderstorms are expected. Thunderstorms will be capable of producing strong gusty winds...locally heavy rains... and frequent deadly lightning strikes. ...HIGH WIND IMPACT... On Saturday, strong and gusty winds in the 15 to 25 MPH range will be possible. These strong winds may break small twigs from trees and blow around any unsecured outdoor objects. High profile vehicles should use extra caution especially if traveling over bridges or high overpasses. ...RIP CURRENT IMPACT... On Saturday, increased swells generated by Potential Tropical Cyclone Sixteen will lead to a high risk for rip currents. If venturing into the water, remember to always swim near a life guard and exercise extreme caution. ...MARINE IMPACTS... On Saturday, wind speeds of 20 to 33 knots will create hazardous boating conditions for small craft operators. ...WATERSPOUT IMPACT... On Saturday, atmospheric conditions will be favorable for waterspout development. Mariners should be on the lookout for waterspouts. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed. Wynn
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 4:59 AM EDT | Small Craft Advisory | TBW | 53 hr | |
| Oct 18, 8:30 AM EDT | Rip Current Statement | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 60 hr |
| Oct 18, 8:30 AM EDT | High Surf Advisory | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 48 hr |
| Oct 18, 11:52 AM EDT | Coastal Flood Advisory | TBW | Citrus, Hernando, Hillsborough, Levy, Manatee, Pasco and 1 more | 44 hr |
| Oct 18, 4:23 PM EDT | Special Marine Warning | TBW | 52 min | |
| Oct 18, 4:35 PM EDT | Special Marine Warning | TBW | 40 min | |
| Oct 18, 5:14 PM EDT | Special Marine Warning | TBW | 46 min | |
| Oct 18, 5:57 PM EDT | Special Marine Warning | TBW | 63 min | |
| Oct 18, 6:17 PM EDT | Special Marine Warning | TBW | 58 min | |
| Oct 18, 6:56 PM EDT | Special Marine Warning | TBW | 64 min | |
| Oct 18, 7:06 PM EDT | Special Marine Warning | TBW | 84 min | |
| Oct 18, 7:59 PM EDT | Special Marine Warning | TBW | 61 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.